Alert archive / New Jersey / Coastal Flood Statements in 2020
Coastal Flood Statement 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Apr 21, 2020, 11:44 AM EDT for Ocean County, New Jersey. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2020, 11:44 AM EDT (15:44 UTC)
- Expired
- Apr 21, 2020, 5:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WHUS41 KPHI 211544 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 1144 AM EDT Tue Apr 21 2020 NJZ020-026-212100- /O.NEW.KPHI.CF.S.0010.200421T1544Z-200421T2100Z/ Ocean-Coastal Ocean- 1144 AM EDT Tue Apr 21 2020 * WHAT...Minot tidal flooding with up to one-half foot of inundation above ground level. * WHERE...Barnegat Bay and the tidal waterways that flow into it. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Minor roadway flooding is possible. * ADDITIONAL DETAILS...Bayside flooding around Point Pleasant, Bay Head, Mantoloking and nearby communities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ PO
1 follow-up statement
017 WHUS41 KPHI 212055 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 455 PM EDT Tue Apr 21 2020 NJZ020-026-212200- /O.EXP.KPHI.CF.S.0010.000000T0000Z-200421T2100Z/ Ocean-Coastal Ocean- 455 PM EDT Tue Apr 21 2020 Minor coastal flooding has come to an end in Barnegat Bay and therefore the Coastal Flood Statement has been cancelled. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Apr 21, 10:34 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 21, 10:34 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1034 AM EDT Tue Apr 21 2020
.SYNOPSIS...
A cold front will move across the area today as low pressure
tracks across eastern Canada. This low will remain across
eastern Canada through the end of the week, while high pressure
builds to our south Wednesday. A warm front will lift toward the
area Wednesday night through Thursday night, before low
pressure moves through the area Thursday night into early
Friday. High pressure briefly affects the area Friday night,
before another potential storm system arrives over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No major changes to the forecast overall so far today. A cold
front is progressing eastward across Pennsylvania this morning.
Ahead of the front, an area of pre-frontal showers are moving
into the area as an initial short wave/vorticity impulse is
moving across the area.
The cold front will move across eastern Pennsylvania, New
Jersey, Delaware, and northeastern Maryland between 1:00 PM and
4:00 PM this afternoon.
With instability building to as much as 500-1000 J/kg, and low
levels shear increasing to 50-55 knots under an increasing
700-500 mb unidirectional flow of 60-80 knots, a line of strong
to severe thunderstorms will move across the area. While the mid-
level lapse rates are fairly steep and freezing level/wet bulb
0 height are low, mostly sub-severe hail are expected with
damaging winds being the main threat.
The cold front should be off the coast and on its way out to
sea by 5:00 PM, with some clearing expecting to begin in its
wake.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Strong cold advection is anticipated for tonight, especially
during the evening hours. A west northwest wind around 20 to 25
MPH with gusts near 35 MPH is expected to diminish to 10 to 15
MPH with gusts of 20 to 25 MPH overnight.
The sky is forecast to become mostly clear for tonight.
Temperatures should plummet into the 30s, with some locations
falling into the middle and upper 20s by daybreak in the
Poconos, the Lehigh Valley and northern New Jersey.
We have issued a Freeze Warning for our counties in eastern
Pennsylvania, except for Carbon and Monroe where the growing
season has yet to begin. The Freeze Warning also covers our
counties in New Jersey, along with New Castle County in Delaware
and Cecil County in Maryland.
Due to the wind, frost is not expected to develop.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday through Friday...
Low pressure and an associated upper level low will continue to
drift northward through eastern Canada during the day
Wednesday. A strong pressure gradient will persist through the
first part of the day though keeping it quite gusty at least
through the early afternoon with west winds gusting 20 to 30
mph. However it will be a dry day with sunshine and highs
generally in the 50s, except 40s over the southern Poconos and
NW NJ.
Clouds start to increase through Wednesday night well ahead of
the next system and there could even be a touch of light rain or
even some snow by morning over the southern Poconos as a weak
disturbance zips along a front that will be draped near the
region. There could even be a bit of brief freezing rain in the
southern Poconos early Thursday but confidence is low on this so
it's kept out of the gridded forecast for now.
Clouds lower and thicken through the first part of Thursday as
the next system moves east towards the area through the
Tennessee Valley. There are still some differences regarding the
timing and track of this system with the NAM being the slowest
and the GFS being the fastest. The ECMWF lies in between these
two which is what the forecast was heavily weighted towards. The
upshot is the morning should be mainly dry except for a bit of
light precip in the north with rain overspreading the region
from SW to NE through the afternoon. The rain will then continue
Thursday night into early Friday as the low tracks off the
coast south of the region. The system will be tapping into some
fairly rich moisture with PWATs exceeding 1.25 inches and a
fairly healthy LLJ developing and feeding into the system. This
could deliver upwards of 1 to 2 inches of rain to the region but
the amounts will depend on the system's track. Currently, these
higher amounts of 1+ inches are favored near and south/east of
the I-95 corridor but if the system tracks farther north this
would bring a more expansive areas of higher rain totals across
the region. The rain should eventually ease off by later Friday
so this will be roughly a 24 hour event.
Friday night through Monday...
A busy weather pattern will continue across the region due to
an active subtropical jet and a storm track up through the
eastern U.S. There will be a reprieve though Friday night into
at least the early part of Saturday as high pressure briefly
builds down from the north. However by later Saturday clouds
will be on the increase ahead of the next low pressure system as
it moves NE through the Ohio Valley. Again, some timing
differences in the models with this system as well and the
overall trend seems to be for a somewhat later start time so
much of the day Saturday could actually be dry. For this reason,
POPs for Saturday are limited to chance. However rain looks to
eventually overspread the region by Saturday night and may
continue through a good portion of Sunday as well. The potential
exists for another 1 to 1.5+ inches of rain to fall but since
this is still several days out, confidence on specific amounts
and where the highest amounts may fall is still fairly low. This
will have to be monitored closely though in the coming days
since if heavy rain were to fall in the same area with both
systems there could be hydro issues by later this weekend since
there won't be a long break between the two systems.
Beyond this weekend, the weather pattern looks to remain
overall unsettled into early next week. The surface low will be
moving away however an upper level low looks to linger over the
mid Atlantic and northeast keeping it rather gray with the
chance of lingering showers. Temperatures look to be near to a
little below average for this time of year.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Generally VFR, except in afternoon showers and
thunderstorms. Scattered light showers developing this morning.
A line of showers and strong thunderstorms is expected to push
from west to east across our TAF sites between about 17Z and
20Z. Strong wind gusts (in excess of 40 knots) and hail are
possible. South wind increasing to 15 to 20 knots with gusts of
25 to 30 knots, becoming west 20 to 25 knots with gusts near 35
knots this afternoon. Medium to high confidence.
Tonight...VFR under a mostly clear sky. West northwest wind 20
to 25 knots with gusts near 35 knots, diminishing to 10 to 15
knots with gusts of 20 to 25 knots. High confidence.
Outlook...
Wednesday...VFR. Gusty northwest winds 20-30 knots.
Wednesday night...VFR. Wind gusts drop by sunset.
Thursday-Friday...An extended period of sub-VFR conditions
expected with rainfall moving across the area, returning to VFR
late Friday. Gusty northwest winds behind the low 20-25 knots.
Friday night...VFR. Wind gusts drop off by sunset.
Saturday...Sub-VFR conditions possible by late day into
Saturday evening with rainfall moving into the area.
&&
.MARINE...
A Gale Warning is in effect for today and tonight on the
coastal waters of New Jersey and Delaware and on Delaware Bay.
An increasing southerly wind is expected for today. Wind gusts
should remain below gale force for much of the day but they are
expected to approach 35 knots late this afternoon with the
arrival of a strong cold front from the west.
A strong west northwest wind with gale force gusts is forecast
to continue for much of tonight.
OUTLOOK...
Wednesday...Small Craft Advisory conditions expected on
Wednesday.
Wednesday night...Advisory conditions possible early, but winds
drop off overnight.
Thursday-Thursday night...Advisory level conditions are
possible on the southern waters by Thursday night.
Friday...Small Craft Advisory conditions possible, with a
chance of Gales.
Friday night...Winds likely lower below advisory levels, but
seas may remain above advisory levels overnight.
Saturday...Small Craft Advisory conditions are possible by late
day.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning from 2 AM to 8 AM EDT Wednesday for PAZ060>062-
070-071-101>106.
NJ...Freeze Warning from 2 AM to 8 AM EDT Wednesday for NJZ001-
007>010-012-013-015>023-027.
DE...Freeze Warning from 2 AM to 8 AM EDT Wednesday for DEZ001.
MD...Freeze Warning from 2 AM to 8 AM EDT Wednesday for MDZ008.
MARINE...Gale Warning until 6 AM EDT Wednesday for ANZ430-431-450>455.
&&
Synopsis...Fitzsimmons
Near Term...Iovino/Robertson
Short Term...Iovino
Long Term...Fitzsimmons
Aviation...Fitzsimmons/Iovino/Robertson
Marine...Fitzsimmons/IovinoHazardous weather outlook, Apr 21, 3:37 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 337 AM EDT Tue Apr 21 2020 DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ060>062-070-071- 101>106-220745- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 337 AM EDT Tue Apr 21 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Showers and thunderstorms will move through the region this afternoon in association with a cold front. Some of these storms could be severe and produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-PAZ054-055-220745- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Carbon-Monroe- 337 AM EDT Tue Apr 21 2020 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will move through the region this afternoon in association with a cold front. Some of these storms could be severe and produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-220745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 337 AM EDT Tue Apr 21 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:34 AM EDT | Freeze Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 28 hr |
| Apr 21, 12:23 PM EDT | Special Weather Statement | PHI | Monmouth | 37 min |
| Apr 21, 1:04 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 26 min |
| Apr 21, 1:28 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Hunterdon, Mercer, Middlesex, Morris and 1 more | 32 min |
| Apr 21, 1:38 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 52 min |
| Apr 21, 1:49 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 56 min |
| Apr 21, 1:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 3 more | 61 min |
| Apr 21, 2:04 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 56 min |
| Apr 21, 2:17 PM EDT | Special Marine Warning | PHI | 58 min | |
| Apr 21, 2:24 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 66 min |
| Apr 21, 2:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 35 min |
| Apr 21, 3:04 PM EDT | Special Marine Warning | PHI | 116 min |
Nearby
Coastal Flood Statements in New Jersey, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.